Alert archive / Wisconsin / Wind Chill Advisories in 2022
Wind Chill Advisory 13, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Mar 11, 2022, 2:37 PM CST for Clark County, Taylor County, Wisconsin. It took effect at Mar 12, 2022, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 2:37 PM CST (20:37 UTC)
- In effect from
- Mar 12, 2022, 2:00 AM CST
- Expired
- Mar 12, 2022, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS43 KARX 112037 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 237 PM CST Fri Mar 11 2022 WIZ017-029-120445- /O.NEW.KARX.WC.Y.0013.220312T0800Z-220312T1500Z/ Taylor-Clark- Including the cities of Medford and Neillsville 237 PM CST Fri Mar 11 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Taylor and Clark Counties. * WHEN...From 2 AM to 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KDS
2 follow-up statements
555 WWUS43 KARX 120318 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 918 PM CST Fri Mar 11 2022 WIZ017-029-121500- /O.CON.KARX.WC.Y.0013.220312T0800Z-220312T1500Z/ Taylor-Clark- Including the cities of Medford and Neillsville 918 PM CST Fri Mar 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Clark and Taylor Counties. * WHEN...From 2 AM to 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ EMS
463 WWUS43 KARX 121501 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 901 AM CST Sat Mar 12 2022 WIZ017-029-121615- /O.EXP.KARX.WC.Y.0013.000000T0000Z-220312T1500Z/ Taylor-Clark- Including the cities of Medford and Neillsville 901 AM CST Sat Mar 12 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills have warmed into the teens below zero. As temperatures continue to warm this morning, the wind chills will warm to around zero by noon. With the wind chills continuing to warm this morning, the Wind Chill Advisory was allowed to expire. $$ Boyne
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 11, 11:43 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 11, 11:43 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1143 AM CST Fri Mar 11 2022 ...Update to aviation forecast discussion... .DISCUSSION...(Today through Thursday) Issued at 315 AM CST Fri Mar 11 2022 Key Messages: - Light snow possible with cold frontal passage today. - Cold Saturday morning, but warmer weather is just around the corner. - Occasional chances for light accumulating precipitation through the next week. Today... An area of low pressure was located over southwest Ontario early this morning with a cold front extending south across Minnesota. The low will progress pretty quickly to the east today allowing the cold front to push across the local area this morning. One concern with the passage of the front is how much light snow may occur with it. The main short wave trough with this system will stay to the north closer to the surface low with a secondary short wave trough coming in behind the cold front. The forcing from this wave looks to be trailing behind the front and may not be able to help out with any precipitation production. The RAP suggest a band of weak frontogenesis in the 1000-700 mb along the front, but this looks to be weakening in the 1000-850 mb layer as the front comes. While there should be good isentropic up glide along and just ahead of the front on the 270K surface, it looks to be very narrow and the concern becomes if there will be enough forcing to overcome the dry air that is in place. Looking at forecast soundings, there may be a very short 1 to 2 hour window with the front where there is some weak omega through the saturated layer to allow some light snow to occur across the northern sections. Farther south, closer to the I90 corridor, sounding suggest it may be tough to saturate and some flurries may be about all that could occur with very weak omega. As result, plan to pull the snow chances back to along and north of Interstate 94 this morning with little if any accumulation expected. With the winds coming around to the north/northwest behind the front, several hi-res models suggest the possibility of some lake effect light snow possibly getting into the northern parts of the area this afternoon. It will be breezy behind the front for the entire area with sustained 15 to 25 mph speeds and gusts of 30 to 35 mph. Tonight through next week... Cold air filtering into the region in wake of frontal passage will help decrease temperatures tonight into Saturday morning. Temperatures at 850 mb could even dip to near -20 C. Compared to climatology, the NAEFS would peg these 850 mb temperatures in the lower 0.5 percentile. With the brisk winds, a few locations could see a brief couple hour window where wind chills dip to -20 to -25 F early Saturday morning. Saturday afternoon temperatures from the teens to mid 20s will hold fairly steady overnight heading into Sunday. Although the upper level flow remains nearly from the northwest, a mid to low level shortwave brings some weak ridging returning 850 mb temperatures back to near 0 C. Light snow is possible Saturday night with the decent warm air advection. However, the better moisture fields as suggested by forecast soundings would keep the better chances for light accumulating snow mainly east of the Mississippi River. Further back to the south and west, forecast soundings show a near inverted 'V' shape with a substantial dry layer just above the surface. This would limit most if any snowflakes from reaching the surface. Accumulations around 1 inch and less are possible. Warmer conditions are expected Sunday as a surface low pressure system moving through southern Canada into the northern Great Lakes Region lifts a warm front through the area during the morning hours. Temperatures maxing out near the low 40s to 50s are anticipated through next week with overnight lows in the 20s to 30s. A few locations may even top out into 60s by mid-week. Upper level flow becomes nearly zonal lasting through much of the new week. A passing shortwave on Monday could bring light accumulating precipitation for portions of the area. Otherwise the weather should be fairly quiet and dry through the week with additional chances creeping into the region near the end of the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM CST Fri Mar 11 2022 MVFR/VFR ceilings gradually spread across much of the region today with the best potential for lower ceilings being to the north and west of LSE. Some snow showers are possible in the afternoon over these locales as well which may lead to brief visibility reductions. Ceilings look to clear out overnight. Current northwest winds of 15-25G30kts persist through the afternoon, decreasing overnight and start to back to the west during the morning on Saturday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...04/Peters AVIATION...Skow
Hazardous weather outlook, Mar 11, 2:37 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 237 PM CST Fri Mar 11 2022 WIZ017-029-130045- Taylor-Clark- 237 PM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...This Afternoon and Tonight A wind chill advisory is in effect tonight into early Saturday morning. Please see this product for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-130045- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 237 PM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS
Nearby
Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.